Alert archive / California / Wind Advisories in 2014
Wind Advisory 35, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 30, 2014, 8:27 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2014, 8:27 PM PDT (03:27 UTC)
- Expired
- Oct 31, 2014, 1:48 AM PDT
- In force
- 5 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS76 KHNX 310327 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 827 PM PDT THU OCT 30 2014 CAZ089-091-311200- /O.NEW.KHNX.WI.Y.0035.141031T0327Z-141031T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 827 PM PDT THU OCT 30 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * LOCATIONS INCLUDE...INTERSTATE 5 CORRIDOR...AVENAL...SUNFLOWER VALLEY...LOST HILLS...KETTLEMAN CITY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 45 MPH. * TIMING...CONTINUING THROUGH 5 AM PDT FRIDAY. * IMPACTS...BLOWING DUST...REDUCED VISIBILITIES DOWN TO 1 MILE AT TIMES...HAZARDOUS TRAVEL ALONG HIGHWAY 33 AND INTERSTATE 5 AND HIGHWAY 41 AND 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB WEATHER.GOV/HANFORD
1 follow-up statement
834 WWUS76 KHNX 310848 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 148 AM PDT FRI OCT 31 2014 CAZ089-091-311000- /O.CAN.KHNX.WI.Y.0035.000000T0000Z-141031T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 148 AM PDT FRI OCT 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY. WEST WIND GUSTS BETWEEN 15 AND 25 MPH WILL CONTINUE INTO THE MORNING HOURS. $$ RILEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:15 PM PDT, 6 hours 12 minutes earlier.
Area forecast discussion, Oct 30, 2:15 PM PDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
215 PM PDT THU OCT 30 2014
.SYNOPSIS...
THE FIRST SIGNIFICANT STORM OF THE WINTER SEASON WILL ARRIVE IN
CENTRAL CALIFORNIA TOMORROW AFTERNOON. RAIN WILL SLIDE INTO THE
VALLEY FROM THE NORTHWEST BEGINNING LATE IN THE AFTERNOON AND COVER
MOST AREAS BY LATE IN THE EVENING. LIKEWISE SNOW WILL BEGIN FALLING
IN THE SIERRA FRIDAY AFTERNOON ABOVE 7500 FEET...FALLING TO 5500
FEET BY SATURDAY MORNING. MOST AREAS OF THE VALLEY SHOULD SEE AT
LEAST A QUARTER INCH OF RAIN...OVER A FOOT OF SNOW IS LIKELY
ACROSS THE HIGH SIERRA. LITTLE RAIN IS EXPECTED IN THE DESERT
AREAS. TEMPERATURES WILL BE MUCH COOLER THIS WEEKEND AND SOME FOG
WILL BE POSSIBLE SUNDAY AND MONDAY. QUIET AND WARMER WEATHER WILL
RETURN MONDAY AND CONTINUE THROUGH NEXT WEEK.
&&
.DISCUSSION...
THE STORM SYSTEM WE/VE BEEN WATCHING FOR NEARLY A WEEK IS NOW AT
OUR DOORSTEP...PRIMED TO BRING US OUR FIRST NOTABLE WINTER WEATHER
OF THE SEASON. GIVEN THAT WE/VE GONE MONTHS WITHOUT A GOOD STORM
WE/RE HITTING THIS FIRST ONE A BIT HARDER ON OUR MESSAGING. THE
WEATHER REMAINS DRY AND MILD AND WITHIN 36 HOURS WILL BECOME
COLD...WET AND BLUSTERY.
IR SAT DEPICTS THE PRIMARY LOW IS SITUATED WEST OF JUNEAU ALASKA
THIS AFTERNOON WITH AND ELONGATED TROUGH TO THE SOUTH. A JET
STREAK/PV MAX IS ON THE BACK SIDE OF THE TROUGH AXIS AND WILL MOVE
THROUGH IT OVER THE NEXT 48 HOURS. MODEST AMOUNTS OF PWAT ARE
AHEAD OF THE SYSTEM...WAITING TO BE SCOOPED UP. DETERMINISTIC AND
ENSEMBLE GUIDANCE ARE ALL INDICATIVE THAT THERE WILL BE ENOUGH
MOISTURE TRANSPORT AND ISENTROPIC LIFT COMING IN TO BRING
WIDESPREAD RAIN AND SNOW TO CENTRAL CALIFORNIA. WE/VE ALSO INCLUDE
A MENTION OF THUNDER...MAINLY AS THE FRONT COMES THROUGH...DUE TO
STEEPENING LAPSE RATES FROM THE DYNAMIC COOLING.
TIMING IS OF COURSE A BIG CONCERN GIVEN TOMORROW EVENING WILL BE
THE ONE DAY OF THE YEAR WHEN MASS AMOUNTS OF CHILDREN WILL BE OUT
AND ABOUT. LEANING ON THE OPERATIONAL NAM AND SREF
PLUMES...APPEARS THE RAIN/FRONT WILL ARRIVE IN THE NORTHWEST /NEAR
LOS BANOS/ AROUND 5 PM...MOVING TOWARD FRESNO AROUND 8 PM...THEN
BAKERSFIELD ABOUT 11 PM. OF COURSE THOSE TIMES ARE SUBJECT TO
CHANGE BUT THEY ARE THE CURRENT THINKING.
THE CHANGE WILL BE MOST NOTABLE IN THE SIERRA WHERE WE/RE
EXPECTING OVER A FOOT OF SNOW AT THE HIGHER ELEVATIONS.
AGAIN...GIVEN IT IS THE FIRST STORM OF THE SEASON...WE OPTED FOR A
WINTER STORM WARNING KINGS CANYON NORTH AND AN ADVISORY FURTHER TO
THE SOUTH WHERE AMOUNTS ARE EXPECTED TO BE LESS. DETERMINISTIC
MODELS ARE FAIRLY LOCKED IN ON SNOW LEVELS...STARTING NEAR 7500
FEET FRIDAY THEN FALLING TO 5500 FEET BY SATURDAY MORNING.
SATURDAY WILL SEE RESIDUAL SHOWERS IN THE MOUNTAINS...MAYBE A FEW
IN THE VALLEY. THE TRAILING AIRMASS DOES NOT LOOK APPRECIABLY
UNSTABLE AT THIS TIME SO MAY JUST END UP WITH A GOOD AMOUNT OF
FAIR WEATHER CU AND THE TYPICAL HEAVY BANK OF STRATOCU ALONG THE
FOOTHILLS AROUND BAKERSFIELD. MAX TEMPS WILL BE SIGNIFICANTLY
COOLER SATURDAY-MONDAY AS COMPARED TO TODAY...15 TO 30
DEGREES...WITH WIDESPREAD 60S IN THE VALLEY. IT/LL BE THE COOLEST
DAY SINCE LATE APRIL.
AS THE STORM SYSTEM EXITS THE REGION SATURDAY NIGHT...PRECIPITATION
WILL COME TO AN END. HOWEVER A NORTHERLY FLOW WILL KEEP CLOUDS
BANKED AGAINST THE MOUNTAINS AT THE SOUTH END OF THE SAN JOAQUIN
VALLEY THROUGH SUNDAY MORNING.
HIGH PRESSURE WILL REBUILD OVER THE REGION BEGINNING MONDAY. WITH
WET GROUND...STABLE CONDITIONS...MAINLY CLEAR SKIES AND LIGHT
WINDS...THERE IS POTENTIAL FOR FOG TO DEVELOP IN THE SAN JOAQUIN
VALLEY DURING THE EARLY HOURS OF MONDAY MORNING AND POSSIBLY TUESDAY
MORNING AS WELL. AS THE RIDGE BUILDS...WARMING AND DRYING WILL
ENSUE. AFTERNOON TEMPERATURES WILL WARM SEVERAL DEGREES EACH DAY
TUESDAY THROUGH THURSDAY WITH HIGHS BACK INTO THE UPPER 70S TO NEAR
80 DEGREES IN THE SAN JOAQUIN VALLEY BY THURSDAY.
&&
.AVIATION...
SOME MVFR CONDITIONS ACROSS THE SAN JOAQUIN VALLEY THIS AFTERNOON
IN HAZE...OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE
CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 10-30 91:1887 57:1975 60:1983 27:1972
KFAT 10-31 90:1949 57:1974 61:2008 32:1972
KFAT 11-01 88:1966 58:1935 61:2008 33:1971
KBFL 10-30 92:1939 59:1996 66:1899 29:1971
KBFL 10-31 92:1949 55:1923 65:2008 33:1935
KBFL 11-01 90:1966 58:2003 64:2008 30:1907
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 8 PM FRIDAY TO 11 AM PDT SATURDAY
ABOVE 7000 FEET FOR THE CAZ097.
WINTER STORM WARNING FROM 5 PM FRIDAY TO 11 AM PDT SATURDAY
ABOVE 6000 FEET FOR THE CAZ096.
&&
PUBLIC...INIGUEZ/CB
AVN/FW...INIGUEZ
PREV DISCUSSION...INIGUEZ
SYNOPSIS...INIGUEZ
WEATHER.GOV/HANFORDHazardous weather outlook, Oct 30, 11:58 AM PDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1158 AM PDT THU OCT 30 2014 CAZ089-090-311300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- 1158 AM PDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL SAN JOAQUIN VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY * TIMING: FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: LOS BANOS...MERCED...FRESNO. * IMPACTS: BRIEFLY GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL MAY MAKE FOR DIFFICULT TRAVEL CONDITIONS. LIGHTNING WILL ALSO POSE A THREAT TO OUTDOOR ACTIVITIES. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-098-099-311300- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1158 AM PDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY * WINDS: WEST 15 TO 30 MPH GUSTING TO 40 MPH. * TIMING: FRIDAY EVENING INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: CENTRAL AND EASTERN KERN COUNTY INCLUDING TEHACHAPI...MOJAVE...RIDGECREST...AND ROSAMOND. * IMPACTS: DIFFICULT TRAVEL CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. INIGUEZ
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.